Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 8, NWS Tucson, AZ

April 11, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 11, 2025, 1:56 PM MST for 6 counties in Arizona. It took effect at Apr 13, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2025, 1:56 PM MST (20:56 UTC)
In effect from
Apr 13, 2025, 11:00 AM MST
Expired
Apr 13, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4857 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS85 KTWC 112056
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
156 PM MST Fri Apr 11 2025

AZZ150>154-121200-
/O.UPG.KTWC.FW.A.0006.250413T1800Z-250414T0300Z/
/O.NEW.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
/O.CON.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
156 PM MST Fri Apr 11 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND
154...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 11 AM to 8 PM MST
Sunday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, from 11 AM to 8 PM 
  MST Saturday. For the second Red Flag Warning, from 11 AM to 8 
  PM MST Sunday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
546 
WWUS85 KTWC 120750
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1250 AM MST Sat Apr 12 2025

AZZ150>154-122200-
/O.CON.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1250 AM MST Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING AND FROM 11 AM TO 8 PM MST SUNDAY FOR 
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... 

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 8 PM MST this evening. For the second Red Flag 
  Warning, from 11 AM to 8 PM MST Sunday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
297 
WWUS85 KTWC 122105
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
205 PM MST Sat Apr 12 2025

AZZ150>154-131200-
/O.CON.KTWC.FW.W.0007.000000T0000Z-250413T0300Z/
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
205 PM MST Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND
154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, until 8 PM MST this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MST Sunday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
138 
WWUS85 KTWC 130246
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
746 PM MST Sat Apr 12 2025
 

AZZ150>154-131100-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-250413T0300Z/
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
746 PM MST Sat Apr 12 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...


...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 
154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...From 11 AM to 8 PM MST Sunday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
695 
WWUS85 KTWC 130811
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
111 AM MST Sun Apr 13 2025

AZZ150>154-140300-
/O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
111 AM MST Sun Apr 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 
151, 152, 153, AND 154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154.

* TIMING...From 11 AM this morning to 8 PM MST this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
320 
WWUS85 KTWC 140302
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
802 PM MST Sun Apr 13 2025

AZZ150>154-140415-
/O.EXP.KTWC.FW.W.0008.000000T0000Z-250414T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
802 PM MST Sun Apr 13 2025

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 150, 151, 
152, 153, AND 154...

Winds have decreased below warning levels and will continue to
diminish through the rest of the evening hours. Therefore, the 
Red Flag Warning has been allowed to expire.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 1:50 PM MST, 6 minutes earlier.

Area forecast discussion, Apr 11, 1:50 PM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
150 PM MST Fri Apr 11 2025

.SYNOPSIS...
Record breaking heat is likely today under a strong ridge of high
pressure aloft. Well above normal temperatures are expected to
continue through much of next week. Breezy conditions can be
expected this weekend.

&&

.DISCUSSION...
Strong high pressure has built over the region, with the upper
level ridge axis basically directly over us today. The heights and
thicknesses are resulting in abnormally warm temperatures today.
As of this writing, the temperature at Tucson has touched 100
degrees. This breaks the record for earliest 100 degree day on
record, with the previous earliest 100 degree record being April
19, 1989. Elsewhere, temperatures should mostly be in the 90s to
lower 100s across the valleys.

The upper ridge will drift eastward Saturday into Sunday,
resulting in modestly cooler but still well above normal
temperatures. During this time, look for valley high temperatures
to remain generally in the 90s. Perhaps more notably, an
approaching upper trough over the West Coast will result in
increased southwest flow across the region. 15 to 25 mph winds
with afternoon relative humidity values dropping to 3 percent will
create critical fire weather conditions. This is especially
compounded by record dry conditions impacting fuels over the
previous months. In coordination with surrounding offices, a Red
Flag Warning has been issued for both Saturday and Sunday for
southeast Arizona.

&&

.AVIATION...Valid through 13/00Z.

FEW-SCT high clouds over the next 24 hours. NW to SW surface winds
6 to 12 kts this afternoon, becoming light overnight. SW winds
increasing to 10-20 kts with gusts up to 30 kts after 12/18z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...
Dry conditions and unseasonably hot temperatures are expected
today through much of next week, while increasing winds will
likely produce critical fire weather conditions this weekend.
Minimum relative humidities will be down to around 3 percent in
desert locations and under 10 percent in mountains through the
weekend, while winds should increase to 15 to 25 mph and gusts to
35 mph. Even in areas that see the lighter end of the wind speed
spectrum will likely see elevated fire weather concerns with the
current dry state of fuels. Overnight recoveries will be fairly
poor as well with maximum relative humidities only rising into the
teens to around 20 percent. With these factors a Red Flag Warning
has been issued for Saturday and Sunday.

Though potentially not as windy as this weekend, breeziness early
next week may continue to bring elevated fire weather concerns as
warm and dry conditions persist.

&&

.CLIMATE...Record or near record high temperatures are forecast
today through the weekend.

DATE                         Apr 11           Apr 12           Apr 13
                          FCST RCD/YR      FCST RCD/YR      FCST RCD/YR
TUCSON INTL AIRPORT       101  99/2023      99  96/1988      94  96/1963
AJO                       100 100/2023      98 100/1936      92 100/1936
KITT PEAK                  82  79/1989      80  75/1988      75  78/1962
ORGAN PIPE CACTUS         101  99/2023      97  98/1985      92 100/1985
PICACHO PEAK               96 100/2023      96  97/2008      90  97/2008
SAFFORD AG STATION         97  95/2023      98  93/1960      93  91/1992
SIERRA VISTA FD            93  89/2018      90  90/2018      85  88/1963
TOMBSTONE                  93  91/2018      91  91/2018      86  93/1992
WILLCOX                    93 91/1946       92 92/1946       88  90/2006

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MST Saturday for AZZ150>154.

Fire Weather Watch from Sunday morning through Sunday evening
for AZZ150>154.

&&

Public...Dang
Aviation...Dang
Fire Weather....Dang

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:45 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz43 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.